question-icon

Hi, I have been having swelling in my feet. This

default
Posted on Fri, 15 Feb 2019
Question: Hi,
I have been having swelling in my feet. This has been going on for some time now. I have been told to watch my sodium intake. But I feel like it is not the sodium. Because I do try to watch my sodium intake. I read the labels on products and etc. But I have read where the pituitary gland can cause swelling in your feet. Is this true? I was a regular exerciser until I started having problems with my feet. Do you have any suggestions? Thank you for your time.
doctor
Answered by Dr. Ilir Sharka (30 minutes later)
Brief Answer:
I would recommend performing some tests:

Detailed Answer:
Hello!

Welcome to Ask a Doctor service!

I understand your concern and would explain that the fact that you have been using diuretics (water pills) before, could indicate possible heart failure underlying your complaints.

For this reason, I would recommend performing a cardiac ultrasound and NT pro BNP levels in order to investigate for possible heart failure.

Other possible causes to consider would be : chronic venous insufficiency or kidney and/or renal dysfunction.

For this reason, the next steps to follow would be performing a Doppler ultrasound of the leg blood vessels and some blood lab tests (complete blood count, kidney and liver function tests, blood electrolytes).

Starting diuretics again may be needed.

You should discuss with your doctor on the above issues.

Hope to have been helpful!

Wishing all the best,

Dr. Ilir Sharka, Cardiologist
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 7434 Questions

premium_optimized

The User accepted the expert's answer

Share on
Hi, I have been having swelling in my feet. This

Brief Answer: I would recommend performing some tests: Detailed Answer: Hello! Welcome to Ask a Doctor service! I understand your concern and would explain that the fact that you have been using diuretics (water pills) before, could indicate possible heart failure underlying your complaints. For this reason, I would recommend performing a cardiac ultrasound and NT pro BNP levels in order to investigate for possible heart failure. Other possible causes to consider would be : chronic venous insufficiency or kidney and/or renal dysfunction. For this reason, the next steps to follow would be performing a Doppler ultrasound of the leg blood vessels and some blood lab tests (complete blood count, kidney and liver function tests, blood electrolytes). Starting diuretics again may be needed. You should discuss with your doctor on the above issues. Hope to have been helpful! Wishing all the best, Dr. Ilir Sharka, Cardiologist